What is the use of Thrombophob ointment?
Q: I am a 37 years old woman and had a wisdom tooth extracted recently. After extraction, the doctor injected Voueran 3 ml and Decdan 2 ml on my hand and hips. Next day in the morning I noticed a blood clot on all the 3 injected areas, which was spreading slowly. After a week it slowly started reducing and vanished in 2 weeks time. The doctor prescribed Thrombophob ointment, which I didn't apply because the blood clot dissolved by itself. Am I suffering from thrombo-embolic disorder as the ointment name is similar?
A:It is uncommon for clots to appear at sites of intramuscular injections that too at all the sites. On other hand you have not complained of excessive bleeding when tooth was removed. Hence you could not be suffering from bleeding tendency. However when surgery is done then certain tests (such as bleeding, coagulation etc) will be routinely done; hence you need not worry about them. Thrombophob ointment was prescribed to dissolve the clot. It is not meant for thrombo-embolic disorder, which is quite different.